Dl-3-n-butylphthalide (DL-NBP) has good neuroprotective function and is safe for use in patients with acute ischaemic stroke. DL-NBP induced anaphylactic shock is rarely reported. Here we describe the case of a 75-year-old woman who received an injection of DL-NBP (25 mg/100 mL intravenously guttae, twice daily) for acute ischaemic stroke. Approximately 5 min after the DL-NBP injection was administered, the patient developed a decrease in blood pressure and an increase in heart rate along with skin pruritus, mottlement of the lower limbs, discomfort, and the desire to defecate, following which DL-NBP was discontinued immediately. The patient recovered with antiallergic therapy and could tolerate further treatment. We emphasise that the increased use of DL-NBP in recent year raises the importance of attention to potential allergies in clinical use, especially in patients with a history of allergies to multiple drugs.
- allergy and immunology
- clinical medicine
- case reports
- drug-related side effects and adverse reactions
- pharmacy service
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.